Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have acute asthma, taking Omnacortil but have side effects. Want to stop it. Suggest steps to make the process easier

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My mother is 57 years old and an acute asthma patient. She has tried all kinds of treatments and finally started taking steroids, Omnacortil as prescribed by the doctor. She has on an average taken 10 mg of Omnacortil for the last 15 years. As a result she has had many side effects which have taken a toll on her body. She is now in the process of getting off this steroid and has not consumed a single pill in the last 10 days. Please suggest some steps/medicine which can make this process easier for her. Her body is dependent on these steroids, what would be some best practices to make this transition easier for her body.
Posted Sun, 22 Jul 2012 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 19 minutes later
Hello & welcome to XXXXXXX forum

For an asthmatic patient, medication taken by inhalation route is a better option. Medication given by inhalational route has lesser side effects as the medicine is directly introduce to the affected tissue.

Steroid has multiple side effects. its better to switch over to other option.

Your mother may take inhalation steroid such as budesonide and fluticasone. She can take deflazacort 6mg bd as these have lesser side effects after speaking to the treating doctor. THe treating doctor can decide the best dose based on the current medical conditions.

Effect of Deflazacort will fulfill the effects of steroid while the activity of inhalational steroid will take their effects

Your doctor can also put her on Zileuton and salbutamol preparations as deemed necessary.

Hope this will help you

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor